Alert archive / Georgia / Tornado Warnings in 2011

Tornado Warning 35, NWS Atlanta, GA

April 27, 20115 counties in Georgia

NWS Atlanta, GA issued this tornado warning at Apr 27, 2011, 9:07 PM EDT for 5 counties in Georgia. It was in force for 38 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 9:07 PM EDT (01:07 UTC)
Expired
Apr 27, 2011, 9:45 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bartow County, GA, Cherokee County, GA, Dawson County, GA, Paulding County, GA, Pickens County, GA

The radar

The Atlanta radar (KFFC), 97 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 9:20 PM EDTTORNADO 35 Ne Kingston, GANWS STORM SURVEY DETERMINED THAT AN EF3 TORNADO TOUCHED DOWN 5 MILES NORTHEAST OF KINGSTON IN BARTOW COUNTY AND TRACKED NORTHEAST THROUGH CHEROKEE AND INTO PICKENS COUNTY...LIFTING ABOUT 7 MILES WEST OF JASPER AT AROUND 945 PM. IN TOTAL...SEVERAL CHICKEN HOUSE
Apr 27, 9:22 PM EDTTORNADO 31 W Cassville, GANWS STORM SURVEY DETERMINED THAT AN EF3 TORNADO...AFTER TOUCHING DOWN 5 MILES NORTHEAST OF KINGSTON...CONTINUED TO TRACK THROUGH BARTOW COUNTY BEFORE MOVING INTO CHEROKEE COUNTY AND LATER PICKENS COUNTY. IN TOTAL...SEVERAL CHICKEN HOUSES AND OUTBUILDINGS WERE
Apr 27, 9:24 PM EDTTSTM WND DMG4 S Folsom, GABARTOW COUNTY FIRE DEPARTMENT REPORTED HOMES DAMAGE WITH PEOPLE TRAPPED BETWEEN ADAIRSVILLE AND SNOW SPRINGS.
Apr 27, 9:25 PM EDTTSTM WND DMG3 N Cassville, GAAMATEUR RADIO RELAYED REPORTS OF DAMAGED HOMES, DOWNED TREES, AND DOWNED POWERLINES.
Apr 27, 9:25 PM EDTTORNADO 35 Ne Kingston, GANWS STORM SURVEY DETERMINED THAT AN EF3 TORNADO TOUCHED DOWN 5 MILES NORTHEAST OF KINGSTON IN BARTOW COUNTY AND TRACKED NORTHEAST THROUGH CHEROKEE AND INTO PICKENS COUNTY...LIFTING ABOUT 7 MILES WEST OF JASPER AT AROUND 945 PM. SEVERAL CHICKEN HOUSES AND OUTBU
Apr 27, 9:27 PM EDTTORNADO 31 W Cassville, GANWS STORM SURVEY DETERMINED THAT AN EF3 TORNADO TOUCHED DOWN 5 MILES NORTHEAST OF KINGSTON IN BARTOW COUNTY AND TRACKED NORTHEAST THROUGH CHEROKEE AND INTO PICKENS COUNTY...LIFTING ABOUT 7 MILES WEST OF JASPER AT AROUND 945 PM. SEVERAL CHICKEN HOUSES AND OUTBU
Apr 27, 9:30 PM EDTTSTM WND DMG1 W Cassville, GABARTOW COUNTY FIRE DEPT REPORTS HOMES DAMAGED WITH PEOPLE TRAPPED BETWEEN KINGSTON AND CASSVILLE.
Apr 27, 9:30 PM EDTTSTM WND DMG4 N Waleska, GACHEROKEE COUNTY EMERGENCY MANAGEMENT REPORTS MANY DOWNED TREES NORTH OF WALESKA.
Apr 27, 9:30 PM EDTTSTM WND DMG4 Wnw White, GATRAINED SPOTTER REPORTS MULTIPLE HOUSES DESTROYED WITH SEVERAL INJURIES.
Apr 27, 9:30 PM EDTTORNADO 34 N Waleska, GANWS STORM SURVEY DETERMINED THAT AN EF3 TORNADO TOUCHED DOWN 5 MILES NORTHEAST OF KINGSTON IN BARTOW COUNTY AND TRACKED NORTHEAST THROUGH CHEROKEE AND INTO PICKENS COUNTY...LIFTING ABOUT 7 MILES WEST OF JASPER AT AROUND 945 PM. SEVERAL CHICKEN HOUSES AND OUTBU
Apr 27, 9:30 PM EDTTORNADO 34 Wnw White, GATRAINED SPOTTER REPORTS MULTIPLE HOUSES DESTROYED WITH SEVERAL INJURIES.
Apr 27, 9:35 PM EDTTSTM WND DMGPine Log, GAPUBLIC REPORTED HOUSES DAMAGED IN THE WHITE AND PINE LOG AREA OF BARTOW COUNTY.
Apr 27, 9:35 PM EDTTORNADO 3Pine Log, GAPUBLIC REPORTED HOUSES DAMAGED IN THE WHITE AND PINE LOG AREA OF BARTOW COUNTY.
Apr 27, 9:40 PM EDTHAIL 0.882 Ne Cartersville, GATRAINED SPOTTER REPORTED THUMB-SIZED HAIL.
Apr 27, 9:40 PM EDTTORNADO 32 Ne Cartersville, GATRAINED SPOTTER REPORTS MULTIPLE TREES DOWN AND SEVERAL HOUSES DAMAGED.
Apr 27, 9:42 PM EDTTSTM WND DMG2 Ne Cartersville, GATRAINED SPOTTER REPORTS MULTIPLE TREES DOWN AND SEVERAL HOUSES DAMAGED.
Apr 27, 9:42 PM EDTHAIL 0.882 Ne Cartersville, GATRAINED SPOTTER REPORTED THUMB-SIZED HAIL.
Apr 27, 9:42 PM EDTHAIL 12 Ne Cartersville, GATRAINED SPOTTER REPORTED THUMB-SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 6:52 PM EDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1215 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
1.6
Supercell composite
15.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WFUS52 KFFC 280107
TORFFC
GAC015-057-085-223-227-280145-
/O.NEW.KFFC.TO.W.0035.110428T0107Z-110428T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
907 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
  WEST CENTRAL DAWSON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHERN PICKENS COUNTY IN NORTH CENTRAL GEORGIA
  BARTOW COUNTY IN NORTHWEST GEORGIA
  EXTREME NORTHEASTERN PAULDING COUNTY IN NORTHWEST GEORGIA

* UNTIL 945 PM EDT

* AT 902 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 10 MILES
  WEST OF TAYLORSVILLE...MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EUHARLEE...KINGSTON...CASSVILLE...CARTERSVILLE...EMERSON...WHITE...
  WOODSTOCK...HOLLY SPRINGS...WALESKA...CANTON...FREE HOME...
  BUFFINGTON...BALL GROUND AND NELSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3422 8503 3424 8503 3425 8501 3428 8502
      3450 8430 3422 8427 3410 8446 3406 8493
      3409 8494 3409 8505 3421 8505
TIME...MOT...LOC 0107Z 251DEG 48KT 3416 8507

$$
2 follow-up statements
234 
WWUS52 KFFC 280116
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 PM EDT WED APR 27 2011

GAC015-057-085-223-227-280145-
/O.CON.KFFC.TO.W.0035.000000T0000Z-110428T0145Z/
PICKENS GA-PAULDING GA-BARTOW GA-CHEROKEE GA-DAWSON GA-
916 PM EDT WED APR 27 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR WEST
CENTRAL DAWSON...CHEROKEE...BARTOW...EXTREME NORTHEASTERN PAULDING
AND SOUTHERN PICKENS COUNTIES...

AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF
KINGSTON...MOVING NORTHEAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CASSVILLE...CARTERSVILLE...EMERSON...RED TOP MOUNTAIN STATE PARK...
WHITE...GEORGE WASHINGTON CARVER STATE PARK...OAK GROVE...PINE LOG...
KELLOGG CREEK...HOBGOOD PARK...SUTALLEE...LITTLE RIVER LANDING...
WOODSTOCK...BRIDGEMILL...LAKE ARROWHEAD...LEBANON...HOLLY SPRINGS...
SALACOA VALLEY...WALESKA...CANTON...FREE HOME...BUFFINGTON...BALL
GROUND...REAVIS MOUNTAIN...LATHEMTOWN...UNION HILL...HICKORY FLAT...
NELSON...MARBLEHILL AND TATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3422 8503 3424 8503 3425 8501 3428 8502
      3450 8430 3422 8427 3410 8446 3406 8493
      3409 8494 3411 8504 3421 8505
TIME...MOT...LOC 0116Z 247DEG 47KT 3422 8496

$$
731 
WWUS52 KFFC 280123
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
923 PM EDT WED APR 27 2011

GAC223-280133-
/O.CAN.KFFC.TO.W.0035.000000T0000Z-110428T0145Z/
PAULDING GA-
923 PM EDT WED APR 27 2011

...THE TORNADO WARNING FOR EXTREME NORTHEASTERN PAULDING COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED NORTH OF 
PAULDING COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHERN GEORGIA.

LAT...LON 3419 8444 3417 8498 3428 8502 3450 8430
      3422 8427
TIME...MOT...LOC 0123Z 247DEG 47KT 3425 8485

$$

GAC015-057-085-227-280145-
/O.CON.KFFC.TO.W.0035.000000T0000Z-110428T0145Z/
PICKENS GA-BARTOW GA-CHEROKEE GA-DAWSON GA-
923 PM EDT WED APR 27 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR WEST
CENTRAL DAWSON...NORTHERN CHEROKEE...NORTHERN BARTOW AND SOUTHERN
PICKENS COUNTIES...

AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CASSVILLE...MOVING
NORTHEAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITE...PINE LOG...SUTALLEE...LAKE ARROWHEAD...SALACOA VALLEY...
WALESKA...CANTON...FREE HOME...BUFFINGTON...BALL GROUND...REAVIS
MOUNTAIN...LATHEMTOWN...NELSON...MARBLEHILL AND TATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3419 8444 3417 8498 3428 8502 3450 8430
      3422 8427
TIME...MOT...LOC 0123Z 247DEG 47KT 3425 8485

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this tornado warning went out at Apr 27, 7:30 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 27, 7:30 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT WED APR 27 2011

.PREV DISCUSSION... /ISSUED 505 PM EDT WED APR 27 2011/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
THE STRONG SOUTHERLY FLOW CONTINUES TO BRING A VERY WARM AND MOIST
AIR MASS INTO THE AREA...HELPING TO CREATE A VERY UNSTABLE AIR MASS.
THIS ENVIRONMENT HAS THE POTENTIAL OF PRODUCING STRONG TO SEVERE
THUNDERSTORMS...DAMAGING WINDS...LARGE HAIL AND EVEN TORNADOES OUT
AHEAD OF THE APPROACHING COLD FRONT. THIS WILL CONTINUE INTO THE
EVENING FOR MUCH OF THE AREA...SPREADING SOUTH AND EAST DURING THE
OVERNIGHT HOURS INTO THURSDAY MORNING WHEN THE ASSOCIATED COLD FRONT
IS EXPECTED TO NEAR THE GEORGIA COAST. A LARGE AREA OF HIGH PRESSURE
MOVING ACROSS THE SOUTHERN PLAINS WILL USHER IN A DRIER AIR MASS
DURING THE DAY THURSDAY. THE DRY CONDITIONS WILL CONTINUE THROUGH
FRIDAY.

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE HIGH WILL PROGRESS THROUGH THE TENNESSEE VALLEY TO THE MID
ATLANTIC REGION SATURDAY WHILE KEEPING THE DRIER AIR OVER THE
AREA. A STORM SYSTEM OVER THE GREAT LAKES AND EASTERN CANADA WILL
PUSH TO THE NORTHEAST AND THE TRAILING COLD FRONT WILL STRETCH TO
THE MID MISSISSIPPI RIVER VALLEY SUNDAY NIGHT. THE FRONT WILL
APPROACH NORTHERN GEORGIA MONDAY POSING THE NEXT THREAT OF MORE
SHOWERS INTO TUESDAY NIGHT. FAIR WEATHER TO BECOME DOMINATE
WEDNESDAY AS HIGH PRESSURE RETURNS...BRINGING IN A DRIER AIR MASS.

FIRE WEATHER...
WILL CONTINUE WITH FIRE DANGER STATEMENT ACROSS CENTRAL
GA...ALTHOUGH WINDS ACROSS SC/SE/EC SECTIONS MARGINAL. FUELS REMAIN
DRY IN THIS AREA AS THERE HAS BEEN LITTLE WIDESPREAD RAIN IN RECENT
WEEKS.

37

&&

.AVIATION...
00Z UPDATE...
SUPERCELLS TO THE WEST WILL MOVE INTO THE ATL CSG AREA BY 04Z AND
INTO MCN/AHN AREA BETWEEN 05Z AND 06Z. WILL ADD WIND GUSTS TO
40KTS WITH THE TSRA IN ATL/CSG WITH SLIGHTLY WEAKER WINDS IN
AHN/MCN. THE COLD FRONT WILL SWEEP ACROSS THE CWA AND THIS WILL
BRING THE CONVECTION TO AN END. WINDS WILL REMAIN GUSTY OUT OF THE
SOUTH SOUTHWEST AHEAD OF THE FRONT...SHIFTING TO THE WEST
NORTHWEST BEHIND THE FRONT. SPEEDS WILL DIMINISH AFTER FROPA...BUT
INCREASE TO 15G25KT BY 17Z THU. CIGS WILL BECOME MVFR/IFR
TONIGHT...MAINLY WITH THE TSRA AND INCREASE TO VFR BY LATE
THURSDAY MORNING.

//ATL CONFIDENCE...
00Z UPDATE...
MEDUIM TO HIGH ON ALL ELEMENTS

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  75  47  79 /  80  20  10   5
ATLANTA         58  72  50  76 /  80  10   5   5
BLAIRSVILLE     55  70  44  73 /  90  10  10   5
CARTERSVILLE    58  70  43  77 /  90  10   5   5
COLUMBUS        65  75  50  80 /  80  20   5   5
GAINESVILLE     59  73  50  77 /  80  10  10   5
MACON           67  79  46  81 /  60  20  10   5
ROME            55  72  45  78 / 100  10   5   5
PEACHTREE CITY  61  71  42  78 /  80  10   5   5
VIDALIA         70  82  55  79 /  30  30  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

TORNADO WATCH UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE...
GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...JACKSON...
JASPER...LAMAR...LUMPKIN...MADISON...MARION...MERIWETHER...
MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
TALBOT...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER...
WALTON...WEBSTER...WHITE...WHITFIELD.

&&

01
Hazardous weather outlook, Apr 27, 6:28 AM EDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 AM EDT WED APR 27 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
628 AM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NUMEROUS SEVERE THUNDERSTORMS AND TORNADOES LIKELY THIS AFTERNOON
AND TONIGHT FOR MUCH OF NORTH GEORGIA. A FEW SEVERE THUNDERSTORMS
AND ISOLATED TORNADOES POSSIBLE FOR CENTRAL GEORGIA TONIGHT.

.SYNOPSIS...
A STRONG STORM SYSTEM WILL BE MOVING INTO THE MID MISSISSIPPI
VALLEY THIS AFTERNOON WITH A COLD FRONT TRAILING ALONG THE
MISSISSIPPI RIVER. THIS STORM SYSTEM WILL MOVE EASTWARD THIS
AFTERNOON AND EVENING...MOVING ACROSS GEORGIA OVERNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE TORNADOES...LARGE HAIL...AND
WIDESPREAD DAMAGING WINDS FOR MUCH OF NORTH GEORGIA...ESPECIALLY
FAR NORTHWEST GEORGIA THIS AFTERNOON AND EVENING. A FEW TORNADOES
AND SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ACROSS CENTRAL GEORGIA
THIS EVENING AND AFTER MIDNIGHT.

.DISCUSSION...
A VERY WARM AND MOIST AIR MASS WILL BE IN PLACE ACROSS GEORGIA
TODAY AHEAD OF THE COLD FRONT WHICH WILL BE MOVING EASTWARD FROM
THE MISSISSIPPI VALLEY. THE ATMOSPHERE WILL BE VERY UNSTABLE TODAY
AND WIND FIELDS ALOFT WILL BE HIGHLY SHEARED. A LOW LEVEL JET OF
60KT OR MORE IS EXPECTED TO MOVE ACROSS GEORGIA THIS AFTERNOON AND
EVENING. THIS WILL SUPPORT NUMEROUS SEVERE THUNDERSTORMS AND
TORNADOES OVER MUCH OF NORTH GEORGIA THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY...MONDAY NIGHT...AND
TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY FOR THIS
AFTERNOON AND TONIGHT ACROSS NORTH GEORGIA.

In the hours before

Local storm report, Apr 27, 6:54 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     2 NNE FORT OGLETHORPE   34.97N 85.25W
04/27/2011                   CATOOSA            GA   EMERGENCY MNGR

            CATOOSA COUNTY EMERGENCY MANGEMENT RELAYED REPORTS OF A
            COUPLE OF DOWNED TREES AND SHINGLES BLOWN OFF ROOFS IN
            THE ROSSVILLE SECTION OF NW CATOOSA COUNTY.

&&

RGARCIA
Local storm report, Apr 27, 7:30 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     TSTM WND DMG     1 W ROME                34.26N 85.20W
04/27/2011                   FLOYD              GA   EMERGENCY MNGR

            *** 4 INJ *** FLOYD COUNTY EMERGENCY MANAGER REPORTED
            OVER 300 DOWNED TREES, 157 DAMAGED HOMES, 13 DAMAGED
            BUSINESSES, 15000 HOMES WITHOUT POWER, AND 32 CLOSED
            ROADS. SHORTER UNIVERSITY AND BERRY COLLEGE ARE WITHOUT
            POWER.

&&

RGARCIA
Local storm report, Apr 27, 7:59 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TORNADO          4 S LOOKOUT MOUNTAIN    34.92N 85.35W
04/27/2011                   WALKER             GA   AMATEUR RADIO

            AMATEUR RADIO RELAYED REPORTS OF 50 DAMAGED HOUSES,
            INCLUDING 30 COMPLETELY DESTROYED HOMES, IN THE EAGLE
            LANDING AREA NEAR FLINTSTONE. MINOR INJURIES WERE
            REPORTED. WALKER COUNTY EMERGENCY MANAGEMENT CONFIRMED
            THE UPDATED REPORT.

&&

RGARCIA
Local storm report, Apr 27, 8:33 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             2 S TRENTON             34.84N 85.51W
04/27/2011  E1.00 INCH       DADE               GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER-SIZED HAIL OUTSIDE OF
            TRENTON.

&&

RGARCIA
Local storm report, Apr 27, 8:42 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             WILDWOOD                34.97N 85.41W
04/27/2011  E2.50 INCH       DADE               GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED DRIVING THROUGH LARGE HAIL IN
            WILDWOOD.

&&

RGARCIA
Local storm report, Apr 27, 8:59 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HAIL             LINDALE                 34.19N 85.17W
04/27/2011  E1.00 INCH       FLOYD              GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTING QUARTER-SIZED HAIL IN LINDALE.

&&

RGARCIA

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:13 PM EDTTornado WarningFFCChattooga, Floyd, Polk62 min
Apr 27, 9:02 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon, Murray43 min
Apr 27, 9:18 PM EDTTornado WarningFFCDade22 min
Apr 27, 9:26 PM EDTTornado WarningFFCFloyd, Haralson, Polk49 min
Apr 27, 9:31 PM EDTTornado WarningFFCBartow, Cherokee, Dawson, Gilmer, Gordon, Lumpkin and 1 more59 min
Apr 27, 9:41 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding, Polk49 min
Apr 27, 9:59 PM EDTTornado WarningFFCFannin, Lumpkin, Towns, Union, White61 min
Apr 27, 10:04 PM EDTTornado WarningFFCBartow, Cherokee, Floyd, Polk41 min
Apr 27, 10:08 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Floyd, Walker52 min
Apr 27, 10:09 PM EDTTornado WarningFFCHeard, Troup66 min
Apr 27, 10:28 PM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Douglas, Haralson, Paulding21 min
Apr 27, 10:37 PM EDTTornado WarningFFCBartow, Cherokee, Dawson, Gilmer, Gordon, Pickens53 min
Apr 27, 10:43 PM EDTSevere Thunderstorm WarningFFCCatoosa, Murray, Whitfield47 min
Apr 27, 11:00 PM EDTSevere Thunderstorm WarningFFCCoweta, Harris, Heard, Meriwether, Troup45 min
Apr 27, 11:01 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon44 min
Apr 27, 11:05 PM EDTTornado WarningFFCHarris, Meriwether, Troup40 min
Apr 27, 11:08 PM EDTTornado WarningFFCCoweta, Fayette, Fulton, Heard34 min
Apr 27, 11:15 PM EDTTornado WarningFFCFannin, Lumpkin, Towns, Union60 min
Apr 27, 11:29 PM EDTTornado WarningFFCHarris, Meriwether, Talbot, Troup46 min
Apr 27, 11:35 PM EDTTornado WarningFFCCherokee, Dawson, Gilmer, Pickens40 min
Apr 27, 11:44 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Meriwether, Pike, Spalding46 min
Apr 27, 11:52 PM EDTTornado WarningFFCHall, Lumpkin, White53 min
Apr 28, 12:02 AM EDTTornado WarningFFCCoweta, Fayette, Henry, Meriwether, Pike, Spalding43 min
Apr 28, 12:06 AM EDTTornado WarningFFCHarris, Meriwether, Pike, Talbot, Upson39 min
Apr 28, 12:38 AM EDTTornado WarningFFCHenry, Newton, Rockdale52 min
Apr 28, 12:41 AM EDTTornado WarningFFCButts, Lamar, Monroe, Pike, Upson49 min
Apr 28, 1:06 AM EDTTornado WarningFFCClarke, Greene, Morgan, Newton, Oconee, Walton39 min
Apr 28, 1:08 AM EDTTornado WarningFFCButts, Jasper, Monroe, Putnam52 min
Apr 28, 1:38 AM EDTTornado WarningFFCGreene, Morgan, Putnam, Taliaferro, Warren52 min
Apr 28, 1:48 AM EDTSevere Thunderstorm WarningFFCOglethorpe, Taliaferro, Wilkes57 min
Apr 28, 2:03 AM EDTSevere Thunderstorm WarningFFCJasper, Jones, Lamar, Monroe, Putnam, Upson57 min
Apr 28, 2:28 AM EDTTornado WarningFFCJasper, Jones, Lamar, Monroe47 min
Apr 28, 2:47 AM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Jones, Putnam, Taliaferro, Warren43 min
Apr 28, 3:04 AM EDTTornado WarningFFCHancock, Warren41 min
Apr 28, 3:33 AM EDTSevere Thunderstorm WarningFFCHancock, Putnam57 min
Apr 28, 3:37 AM EDTTornado WarningFFCWarren38 min
Apr 28, 4:18 AM EDTTornado WarningFFCJones42 min
Apr 28, 4:24 AM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Warren51 min
Apr 28, 4:36 AM EDTFlash Flood WarningFFCBaldwin, Hancock, Putnam, Taliaferro, Warren, Wilkes4 hr
Apr 28, 4:59 AM EDTSevere Thunderstorm WarningFFCWarren, Washington, Wilkinson46 min
Apr 28, 5:41 AM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson49 min
Apr 28, 10:12 AM EDTSevere Thunderstorm WarningFFCDooly, Pulaski, Wilcox33 min

Nearby

Tornado Warnings in Georgia, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.